DEPUY MITEK LLC US VAPR P50 W/ HAND CONTROLS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Back to Search Results |
| Catalog Number |
228504 |
| Medical Device Problem Codes |
Device Remains Activated (1525); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/16/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
Event or Problem Description
It was reported that during an unknown surgery, it was observed that multiple button of the vapr p50 w/ hand controls device were pressed and the rf wand was still working and could not close.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: device history review: a manufacturing record evaluation was performed for the finished device u2409001, and no non-conformances were identified.Investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found signs of usage on the overall device surface.No other anomalies were noted.A functional test was performed for the device using saline water.Test revealed that only the coagulation function could be activated as intended.As intermittence was identified while pressing the ablation button, the device will be sent to the supplier for further investigation.The supplier performed an evaluation with the following results: the device was received in the original packing; the tip was in used condition with crystalized saline residue.Some residue was around the manifold.Procedural residue was visible in the suction tube; no other anomalies could be observed on the device.The device passed the electrical testing and functional testing.Further investigation was performed; multiple presses of the hand switch buttons did not cause intermittent activation.The customer stated that ¿button issue.It was reported that during the operation, multiple button presses, the rf wand is still working and cannot close¿.The testing established that the hand and foot switching were working correctly as intended.This complaint cannot be substantiated with the device passing the electrical and functional tests with no issues encountered.No further investigation is required as the complaint device reported was found to meet manufacturer¿s specifications, and as a result the root cause of the reported complaint could not be determined in this instance.The overall complaint was no confirmed as the observed condition of vapr p50 w/ hand controls would have not contributed to the complained issue.Based on the investigation findings, the potential cause for the observed condition is traced to the procedural variables, such handling of the device or normal product interaction during procedure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.